Drug Induced Edema

via articles-home.org

via articles-home.org

 

A 64 year old male patient was struggling with blood pressure management, usually running in the 160’s range (systolic).  He was already taking lisinopril 40 mg daily and had failed at implementing lifestyle changes up to this point.  Procardia (nifedipine extended release) 30 mg daily was added to this patient’s regimen.  It had minimal effect and  the patient was slowly titrated up to a dose of 120 mg daily.  This had dropped the blood pressure 10-20 points on average, but the patient refused to continue to take the medication due to bothersome significant edema.  This patient was successfully transitioned to a beta-blocker as well as a low dose thiazide diuretic for blood pressure management.  Calcium channel blockers are effective at lowering blood pressure, but are also one of the more common medication causes of edema especially at higher doses.

There’s a reason why we have over 2,500 followers on Twitter: Good Information you can use! If you haven’t subscribed yet for future updates and access to more free clinical medication content, please Click Here to do so!

Written By Eric Christianson

August 6, 2014

Free PDF – Top 30 Medication Mistakes

Enjoy the blog?  Over 6,000 healthcare professionals follow the blog, why aren't you? Subscribe now and get a free gift as well!

Explore Categories